Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2007, 7:56 PM CDT for Bureau County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- Mar 31, 2007, 8:39 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:30 PM CDT | TSTM WND DMG | 3 N Tiskilwa, IL | TREE DOWN ACROSS TISKILWA BOTTOMS ROAD AT 830 PM. REPORTED BY COUNTY SHERIFFS DEPARTMENT. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 010056 SVRDVN ILC011-010200- /O.NEW.KDVN.SV.W.0025.070401T0056Z-070401T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 756 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUREAU COUNTY IN NORTH CENTRAL ILLINOIS... * UNTIL 900 PM CDT. * AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR TISKILWA...OR ABOUT 7 MILES SOUTH OF PRINCETON...AND MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF WALNUT AROUND 815 PM CDT... THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 50 AND 63. THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 2 AND 13. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4124 8960 4123 8936 4159 8931 4157 8960 $$ JAZ
2 follow-up statements
000 WWUS53 KDVN 010115 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 815 PM CDT SAT MAR 31 2007 ILC011-010200- /O.CON.KDVN.SV.W.0025.000000T0000Z-070401T0200Z/ BUREAU IL- 815 PM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR BUREAU COUNTY... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM OHIO TO BUREAU...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF PRINCETON TO HENNEPIN...MOVING NORTH AT 50 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MALDEN AND COAL HOLLOW AROUND 820 PM CDT... VAN ORIN AROUND 825 PM CDT... THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 50 AND 63. THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 2 AND 13. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR EAST CENTRAL IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN ILLINOIS. LAT...LON 4124 8960 4123 8936 4159 8931 4157 8960 $$ JAZ
000 WWUS53 KDVN 010139 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 839 PM CDT SAT MAR 31 2007 ILC011-010149- /O.CAN.KDVN.SV.W.0025.000000T0000Z-070401T0200Z/ BUREAU IL- 839 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BUREAU COUNTY IS CANCELLED... THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN ILLINOIS. LAT...LON 4124 8960 4123 8936 4159 8931 4157 8960 $$ JAZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:14 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Mar 31, 3:14 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 314 PM CDT SAT MAR 31 2007 .SYNOPSIS... STRONG SURFACE LOW WAS JUST WEST OF OMA AT 19Z WITH WARM FRONT EXTENDING EAST ROUGHLY ALONG I-80. SOUTH OF THIS BOUNDARY... TEMPERATURES HAD RISEN INTO LOWER 70S IN DVN CWA WITH DEWPOINTS IN 60S. TO NORTH...TEMPS WERE IN UPPER 50S TO LOW 60S WITH BRISK E-SE WINDS. WV IMAGERY INDICATED UPPER LEVEL LOW JUST S-SW OF SURFACE POSITION IN SW NEB WITH STRONG DRY PUNCH AND 90 KT UPPER JET LIFTING OUT OF CENTRAL PLAINS. WIDESPREAD THUNDERSTORMS WERE OCCURRING NEAR THE CYCLONE AND IN WARM SECTOR TO ITS SE WITH FEW WEAKER SHOWERS ALONG ELEVATED WARM FRONT TO NORTH INTO SE WI. && .SHORT TERM...TONIGHT THROUGH SUNDAY... WITH SEVERE WEATHER ON-GOING AND TORNADO WATCH IN PLACE...LIMITED DISCUSSION THIS AFTERNOON. BEST SHORT TERM SEVERE POTENTIAL TO BE GREATEST WEST OF HIGHWAY 218 THROUGH LATE AFTERNOON WITH TORNADIC POTENTIAL AT THIS TIME LOOKING GREATEST ALONG WARM FRONT WEST OF IOWA CITY TO CEDAR RAPIDS LINE. IN THIS AREA...BREAKS OF SUNSHINE HAVE MAXIMIZED LOW LEVEL INSTABILITY. ALSO STORM RELATIVE HELICITY AND LOW LEVEL CONVERGENT FLOW STRONGEST AT THIS TIME. SEVERE RISK PHASES TO MORE LINEAR MODE AS NORTH TO SOUTH COLD FRONT ACROSS WESTERN MO LIFTS NORTHEAST UNDER UPPER DRY SLOT FOR SEVERE WIND POTENTIAL ALONG MS RIVER AND EASTWARD INTO EVENING. STRONG WINDS AT SURFACE NOTED BEHIND THE COLD FRONT TO CONTINUE ACROSS CWA TONIGHT WITH POTENTIAL FOR BRIEF GUSTS OVER 40 MPH THIS EVENING. SUNDAY...SURFACE LOW LIFTS INTO NORTHERN WI...LEAVING COOLER SHOWERY WEATHER WITH BRISK WINDS ACROSS CWA. TEMPERATURES KEPT AT LOW END OF GUIDANCE WITH 50S NORTH TO AROUND 60 SOUTH. .LONG TERM...MONDAY THROUGH SATURDAY.... TEMPERATURES TO RECOVER BRIEFLY EARLY IN WEEK...THEN PATTERN SHIFT TO BRING RETURN OF MORE EARLY TYPICAL SPRINGLIKE TEMPERATURES AND EVEN POTENTIAL FOR A FEW SNOWFLAKES MID WEEK. PATTERN SHIFT TO OCCUR AS DEEPENING UPPER LOW PASSES NORTH INTO GREAT LAKES WED AMPLIFIES UPPER PATTERN TO NW FLOW LATE WEEK WITH H8 TEMPERATURES PLUNGING TO BELOW 10 DEG C MID WEEK. NO SIGNIFICANT CHANGES TO FORECAST WITH DECENT CONTINUITY AND AGREEMENT IN MEDIUM RANGE MODELS. DAY 7...SATURDAY BROUGHT IN DRY FOR NOW...BUT PRECIP MAY NEED TO BE ADDED AS 12Z RUNS NOW SUGGESTING UPPER LOW AND SURFACE COLD FRONT DIVING SE OUT OF CANADA AFTERNOON INTO SAT NIGHT. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
Hazardous weather outlook, Mar 31, 10:56 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1056 AM CDT SAT MAR 31 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1056 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. THE GREATEST SEVERE WEATHER RISK WILL BE SOUTHWEST OF A LINE FROM MACOMB THROUGH BURLINGTON AND MONTICELLO TO MANCHESTER THIS AFTERNOON. IN THIS AREA CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND ISOLATED TORNADOES. NORTHEAST OF THIS AREA THERE WILL BE A RISK OF LARGE HAIL AND DAMAGING THUNDERSTORM WINDS DURING THE EVENING HOURS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR INTENSIFY AHEAD OF A STRONG STORM SYSTEM MOVING NORTH THROUGH EASTERN NEBRASKA AND WESTERN IOWA THE REST OF TODAY. THE THUNDERSTORMS WILL MOVE NORTHEAST THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS. THE EXTENT OF THE SEVERE WEATHER PRODUCED BY THESE STORMS WILL DEPEND ON HOW MUCH TEMPERATURES CAN WARM EAST OF THE STORM SYSTEM ACROSS NORTHERN MISSOURI CENTRAL AND EASTERN IOWA. AT THIS POINT IT APPEARS THAT THERE WILL BE SOME BREAKS IN THE CLOUDS TO ALLOW SUFFICIENT WARMING FOR SEVERE THUNDERSTORM DEVELOPMENT. IN ADDITION TO THE SEVERE WEATHER...THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS WHICH COULD AGGRAVATE ANY ONGOING RIVER FLOODING OR CAUSE SOME MINOR URBAN OR SMALL STREAM FLOODING. FOR INFORMATION ON CURRENT AND EXPECTED RIVER CONDITIONS SEE THE LATEST RIVER AND FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY NIGHT AND TUESDAY...A STRONG COLD FRONT WILL PRODUCE EPISODES OF THUNDERSTORMS AND SHOWERS. CURRENT INDICATIONS ARE SOME OF THE STRONGEST STORMS MAY APPROACH OR BECOME SEVERE WITH THE PRIMARY RISK LARGE HAIL. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR FURTHER UPDATES ON THE RISK AND LOCATION OF ANY HAZARDOUS AND SEVERE WEATHER FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. 08/NICHOLS/DLF
In the hours before
Local storm report, Mar 31, 7:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG GREELEY 42.59N 91.34W
03/31/2007 DELAWARE IA TRAINED SPOTTER
HIGHWAY 38 AND COUNTY ROAD C64. LARGE DAIRY BARN LEVELED
WITH DEBRIS BLOWN AT LEAST 1/2 MILE TO THE NNE. COWS
TRAPPED UNDER COLLAPSED BARN. FIRE DEPARTMENT AND FARMERS
AT THE SCENE RESCUING COWS. TWO-CAR GARAGE LEVELED. METAL
POLES BENT OVER AT A 90 DEGREE ANGLE. UNKNOWN AT THIS
TIME IF DAMAGE CAUSED BY A TORNADO. DELAYED REPORT.
&&
JH2Local storm report, Mar 31, 7:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 S MOUNT VERNON 41.89N 91.42W
03/31/2007 M0.75 INCH LINN IA LAW ENFORCEMENT
&&
STEVEKSpecial weather statement, Mar 31, 7:40 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 740 PM CDT SAT MAR 31 2007 ILZ001-002-007-009-016>018-010245- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...KEWANEE...PRINCETON...HENNEPIN 740 PM CDT SAT MAR 31 2007 ...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE AREA... AT 735 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND GUSTY WINDS MOVING ACROSS THE AREA. THE RAIN COULD POND ON ROADS AND IN LOW- LYING AREAS...WHILE WIND GUSTS AROUND 40 MPH ARE POSSIBLE. THIS THREAT SHOULD END BY AROUND 9 PM. WOLF
Local storm report, Mar 31, 7:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BURLINGTON 40.81N 91.12W
03/31/2007 DES MOINES IA LAW ENFORCEMENT
APPROXIMATLEY 12 POWER LINES AND 12 TREES BLOWN DOWN
&&
STEVEKLocal storm report, Mar 31, 7:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST CAMBRIDGE 41.30N 90.19W
03/31/2007 E45 MPH HENRY IL TRAINED SPOTTER
&&
STEVEKLocal storm report, Mar 31, 7:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BRANDON 42.31N 92.00W
03/31/2007 M0.75 INCH BUCHANAN IA TRAINED SPOTTER
&&
STEVEKThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:07 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 23 min |
| Mar 31, 8:08 PM CDT | Severe Thunderstorm Warning | DVN | Putnam | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.